MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 33MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 33MM; STAPLE, IMPLANTABLE
Model Number ECS33B
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.#mw (b)(4).The lot/batch was not provided; therefore, the manufacturing record evaluation could not be performed.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is meant by, ¿not stapled properly?¿ was the prolonged hospital stay associated to the alleged quality issue of the ethicon ecs33b device or were there other contributing patient factors? how was the issue addressed intraoperatively? what were the indications for surgery? what surgical procedure was performed? did the patient receive any preoperative chemotherapy or radiation? what healthcare professional fired the device and what is his/her experience with the device? where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? did the healthcare professional wait 15 seconds after closing the device and then retighten prior to firing? was the device difficult to close? was the device difficult to fire? how many counter-clockwise revolutions of the adjusting knob were used to open the device? did the healthcare professional receive audible & tactile feedback when firing the device? were the donuts inspected? if so, please describe.Was a complete transection of the white breakaway washer visually confirmed? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.What is the current status of the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.

Brand Name
CIRCULAR MECH XL SEAL 33MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key16681938
Report Number3005075853-2023-02259
Device Sequence Number12569189
Product Code GDW
UDI-Device Identifier10705036022947
UDI-Public10705036022947
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECS33B
Device Catalogue NumberECS33B
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2023
Initial Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown
Patient RaceWhite